Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 280, NWS Jackson, MS

June 6, 2013Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2013, 1:04 PM CDT for Smith County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2013, 1:04 PM CDT (18:04 UTC)
Expired
Jun 6, 2013, 1:30 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:20 PM CDTHAIL 1Raleigh, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WUUS54 KJAN 061804
SVRJAN
MSC129-061830-
/O.NEW.KJAN.SV.W.0280.130606T1804Z-130606T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CDT THU JUN 6 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 130 PM CDT

* AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BURNS MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURNS BY 125 PM CDT...
  RALEIGH BY 130 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3218 8948 3201 8951 3206 8973 3219 8969
TIME...MOT...LOC 1804Z 284DEG 9KT 3212 8962

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:26 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 6, 10:26 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT THU JUN 6 2013

.UPDATE...
A SLOW MOVING COLD FRONT IS SITUATED FROM OXFORD TO GREENWOOD TO
SOUTH OF BASTROP AT THE MOMENT. THERE IS STILL SOME UNCERTAINTY AS
TO EXACTLY HOW THE STORMS WILL PROGRESS TODAY. ACCORDING TO THE
LATEST HI- RES MODELS, THE MCS LOCATED OVER THE ARKLATEX THIS
MORNING WILL CONTINUE TO MOVE SLOWLY EASTWARD AND PARALLEL WITH THE
LA/AR STATE LINE TODAY. THIS AFTERNOON, THE MAJORITY OF ARKLAMISS
WILL SEE THE POSSIBILITY FOR PULSE TYPE STORMS. HOWEVER, AREAS WEST
OF HWY 49 WILL PROBABLY SEE THE STRONGER AND POSSIBLY MORE SEVERE
STORMS AS MOISTURE AND INSTABILITY IS GREATER. POPS WERE LOWERED FOR
THIS MORNING AND THEN ADJUSTED FOR THE LATEST THINKING FOR THIS
AFTERNOON. /10/

&&

.AVIATION...
VFR CONDS LOOK TO PREVAIL THRU THE AFTN AND INTO THIS EVENING UNDER
SCT/BKN AFTN CUMULUS 4K-5K FT. SHRA/TSRA ACTIVITY WL IMPACT MOST
AREAS THIS AFTN/EVENING WITH THE MOST INTENSE STORMS XPCTD W AND S OF
THE HWY 49 CORRIDOR. MVFR/IFR CONDS INVOF SHRA/TSRA LIKELY. SFC WINDS
WL BE LGT OVER THE NEXT 24 HRS...XCEPT INVOF CONVECTIVE ACTIVITY
WHERE GUSTY WINDS LIKELY. MVFR CIG ARE QUITE PSBL EARLY TOMORROW
MORNING...ESPECIALLY ALONG/S OF I-20. /BK/

&&

.PREV DISCUSSION... /ISSUED 358 AM CDT THU JUN 6 2013/

DISCUSSION...

TODAY THROUGH FRIDAY

ACTIVE REGIME OF SHOWERS AND STORMS TO CONTINUE TODAY AND FRIDAY
WITH DRYING TREND INTO THE WEEKEND. SOME STORMS WILL BE STRONG TO
SEVERE TODAY WITH SOME LIMITED POTENTIAL FOR FRIDAY.

NEARLY STATIONARY STRONG TO SEVERE STORMS ARE ONGOING AT THIS HOUR
ACROSS EAST LA AND FAR WEST PORTIONS OF MS. A LOW-LVL THETA-E
CONVERGENCE ZONE COMBINED WITH ~2000 J/KG SBCAPE AND LOW 70
DEWPOINTS IN NE LA IS HELPING CONCENTRATE CONVECTION IN THIS AREA.
AREAS FARTHER EAST HAVE BEEN TO WORKED OVER FROM YESTERDAYS ACTIVITY
AND ARE NOT AS FAVORABLE GIVEN LESS INSTABILITY AND LACK OF
CONVERGENCE. 00Z HI-RES HAVE INITIALIZED THIS CONVECTION SOMEWHAT
WELL WITH ACTIVITY FESTERING AND GROWING INTO A LARGE CLUSTER BY 12Z
AS IT SLOWLY DRIFTS E/SE ALONG THE MS RIVER INTO SW MS. HOW THIS
CONVECTION EVOLVES WILL HAVE IMPLICATIONS ON HOW AFTERNOON
SHOWERS/STORMS DEVELOP. IN ADDITION...A MCV ASSOCIATED WITH A
COMPACT S/WV TROUGH IS AIDING A MCS ACROSS N TX THIS MORNING AND
THIS FEATURE TOO, COULD PLAY A ROLE IN TODAY'S/FRI MORNING TSTORM
COVERAGE. ON TOP OF THAT FEATURE, A BOUNDARY WILL ATTEMPT TO DROP
SOUTH ACROSS N ARKLAMISS IN THE LATE AFTN AND POSSIBLY PROVIDE A
TRIGGER FOR ACTIVITY IN NORTHERN AREAS.

06/00Z HI-RES MODELS CONGEAL CURRENT SEMI-CLUSTER OF STORMS INTO
COMPLEX THAT FORMS A COLD POOL OUTFLOW WHICH PROPAGATES INTO
S-CENTRAL ARKLAMISS AND TO THE SOUTH, SEEMINGLY CAUSING ENOUGH
OVERTURNING TO KEEP AFTN CONVECTION LIMITED. GIVEN LATEST RADAR
TRENDS, GREATER CLUSTERING HAS BEGUN TO OCCUR BUT STORMS CONTINUE TO
STAY SEMI-DISCRETE, NEGATING STRONG COLD POOL FORMATION ATTM.
RUC/NAM SUGGEST WEAKENING OF THETA-E CONVERGENCE THROUGH MID MORNING
AND STORMS SHOULD STRUGGLE AS THEY MOVE EAST IN MORE STABLE
ENVIRONMENT AND SHOULD NOT GREATLY DISTURB THIS AREA FOR AFTN
REDEVELOPMENT. WITH THIS IN MIND...SHOWER/TSTORM ACTIVITY SHOULD
REDEVELOP OVER GREATER EXPANSE OF S-CNTRL ARKLAMISS AS INSTABILITY
GROWS TO 2000 J/KG MLCAPE. STRONGER FORCING WILL MOVE INTO THE
REGION THIS AFTN AND EVENING AHEAD OF A COMPACT S/WV OVER N LA/S AR.
DESPITE INSTABILITY AND THE FORCING LATE...A CAVEAT OF WEAK
ANTI-CYCLONIC FLOW THROUGH MID AFTN BEFORE THE WAVE MAY KEEP
ACTIVITY IN CHECK BEFORE BETTER LIFT MOVES INTO THE AREA AND
INTERACTS WITH A SOUTHWARD MOVING FRONT. ALL THIS STATED...HAVE
RAISED POPS TODAY AND OVERNIGHT INTO FRIDAY MORNING WITH MCV
POSSIBLY ENHANCING SHOWER/TSTORM COVERAGE THROUGH 12Z FRIDAY.

FOR FRIDAY...A SECONDARY S/WV WILL MOVE OVER THE ADVANCING BOUNDARY
AS IT PUSHES INTO THE ARKLAMISS. INSTABILITY AND LAPSE RATES DO NOT
APPEAR AS FAVORABLE FOR SEVERE STORMS VS. TODAY BUT AN ARRANT STRONG
STORM CAN NOT BE ENTIRELY RULED OUT. WILL LEAVE THIS RISK OUT OF
HWO FOR NOW. DECENT COVERAGE ONCE AGAIN OF SHOWERS/STORMS FRIDAY
ALONG AND SOUTH OF THE FRONT. HAVE INCREASED POPS AGAIN FOR FRIDAY
WITH BETTER SFC CONVERGENCE AND MID-LVL SUPPORT PIVOTING ACROSS THE
REGION. AREA WILL DRY OUT AS FRONT MOVES N TO S LATE FRIDAY INTO
SATURDAY WITH CLOUDS DECREASING. /ALLEN/

SATURDAY THROUGH THURSDAY

COME SATURDAY MORNING A WEAK BOUNDARY IS EXPECTED TO BE SOUTH OF OUR
CWA NEAR THE GULF COAST WITH A 1015MB HIGH JUST TO OUR NORTHWEST. A
MUCH DRIER AIRMASS WILL BE OVER OUR CWA WITH PWS BELOW AN INCH NORTH
OF INTERSTATE 20 AND BELOW AN INCH AND A HALF ACROSS OUR SOUTHERN
ZONES. UPPER LEVEL TROUGHING WL STILL BE OVER THE REGION WITH A
SHORTWAVE POISED TO MOVE OVER OUR CWA DURING THE HEAT OF THE DAY. THE
OPS GFS GENERATED SOME QPF ACROSS OUR SOUTHEAST BY AFTERNOON BUT THE
SREF AND MODEL CONSENSUS WAS DRY SO HAVE CUT MAV POPS IN THE SOUTH
FOR SATURDAY. THE SURFACE HIGH WILL SHIFT EAST SATURDAY AND RETURN
FLOW IS EXPECTED BY SUNDAY MORNING. A NORTHERN STREAM SHORTWAVE WILL
CLOSE OFF INTO ANOTHER LOW OVER THE GREAT LAKES REGION SUNDAY AND
DEEPEN THE UPPER LEVEL TROUGH OVER OUR REGION. THIS WL SEND A COLD
FRONT SOUTH TOWARD OUR REGION SUNDAY AS WELL. BY AFTERNOON A FEW
STORMS UP STREAM MAY DROP INTO OUR NORTHERN MOST ZONES WHILE SEA
BREEZE CONVECTION SPREADS NORTH INTO OUR SOUTHERN MOST ZONES. THE
CONVECTION IN THE SOUTH WL WAIN WITH THE LOSS OF DAYTIME HEATING
DURING THE EVENING BUT THE FRONT WILL SAG INTO NORTHERN MISSISSIPPI
AND SPREAD ADDITIONAL STORMS INTO THE HIGHWAY 82 CORRIDOR AFTER
MIDNIGHT. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF WITH THE CLOSED
LOW AND SHIFTS THE TROUGH EAST MONDAY. BOTH MODELS AGREE THOUGH THAT
THE FRONT WILL STALL AND DISSIPATE OVER OUR CWA MONDAY INTO MONDAY
NIGHT. GREATEST POPS MONDAY WL BE ACROSS THE NORTH. AS THE UPPER
TROUGH SHIFTS EAST RIDGING ALOFT WILL MOVE OVER OUR CWA FROM THE WEST
TUESDAY AND BEGIN A WARMING TREND. HOT AND HUMID WEATHER IS EXPECTED
BY WEDNESDAY AS HEAT INDEX VALUES APPROACH 100 DEGREES WEDNESDAY AND
THURSDAY AFTERNOONS. RIDGING SURFACE AND ALOFT WL INHIBIT CONVECTION
FOR THE MOST PART BUT LATE AFTERNOON AND EARLY EVENING SEA-BREEZE
ACTIVITY MAY SPREAD INTO OUR SOUTHERN ZONES. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  68  85  63 /  69  67  37  14
MERIDIAN      89  68  84  62 /  53  72  45  15
VICKSBURG     88  66  85  63 /  70  66  26  13
HATTIESBURG   90  69  87  66 /  71  68  53  18
NATCHEZ       87  68  85  65 /  72  66  34  10
GREENVILLE    86  67  83  62 /  60  44  15  12
GREENWOOD     86  66  83  60 /  52  64  22  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 6, 4:52 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
452 AM CDT THU JUN 6 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
452 AM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
PORTIONS OF THIS EVENING AS A FRONT INTERACTS WITH A DISTURBANCE OVER
THE REGION. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO
60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL
BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND HEAVY DOWNPOURS.

IN ADDITION...SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN
HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES
OF RAIN THROUGH THIS AFTERNOON AND EVENING. IF STORMS MOVE OVER THE
SAME GROUND REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY.
OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST
SUSCEPTIBLE TO HIGH WATER ISSUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Local storm report, Jun 6, 11:41 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      5 SSW GREENVILLE        33.32N 91.08W
06/05/2013                   WASHINGTON         MS   EMERGENCY MNGR

            REPORTS OF FLOODING ON SOME COUNTY ROADS.

&&

DCOX
Local storm report, Jun 6, 12:08 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1208 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     5 N DELTA               32.40N 90.93W
06/05/2013                   WARREN             MS   EMERGENCY MNGR

            REPORTS OF A TREE DOWN ON KINGS POINT ROAD.

&&

DCOX
Special weather statement, Jun 6, 12:19 PM CDT, 45 minutes before
MSZ054-061805-
COPIAH MS-
1219 PM CDT THU JUN 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT THU JUN 6 2013

...STRONG THUNDERSTORM DEVELOPING IN WESTERN COPIAH COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF DENTVILLE AT 1218 PM
CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3186 9072 3199 9072 3205 9071 3203 9025
      3179 9029
TIME...MOT...LOC 1718Z 277DEG 14KT 3195 9062

BYB
Special weather statement, Jun 6, 12:27 PM CDT, 37 minutes before
MSZ049-055-061810-
SIMPSON MS-RANKIN MS-
1227 PM CDT THU JUN 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CDT THU JUN 6 2013

...STRONG THUNDERSTORM MOVING TOWARD MENDENHALL...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 4 MILES SOUTHEAST OF PINEY WOODS AT
1226 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN RANKIN AND NORTHERN SIMPSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3193 9007 3211 9005 3211 8973 3205 8973
      3204 8967 3204 8966 3200 8966 3186 8967
TIME...MOT...LOC 1726Z 276DEG 10KT 3201 8995

BYB
Special weather statement, Jun 6, 12:55 PM CDT, 9 minutes before
ARZ074-075-LAZ007>009-016-025-MSZ034-040-041-047-061855-
ASHLEY AR-CHICOT AR-WASHINGTON MS-WARREN MS-SHARKEY MS-ISSAQUENA MS-
TENSAS LA-MOREHOUSE LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
1255 PM CDT THU JUN 6 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT THU JUN 6 2013

...LINE OF GUSTY THUNDERSTORMS TAKING SHAPE OVER THE ARKLAMISS DELTA
AND TRACKING EAST...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO AS MUCH
AS DIME SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 5 MILES
EAST OF FOUNTAIN HILL TO 4 MILES NORTHEAST OF AFTON AT 1254 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ISSAQUENA...WESTERN SHARKEY...NORTHERN WARREN...
SOUTHWESTERN WASHINGTON...CHICOT AND EASTERN ASHLEY COUNTIES...AND
WEST CARROLL...EASTERN MADISON...EAST CARROLL...NORTHEASTERN
MOREHOUSE AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3340 9190 3339 9147 3354 9146 3357 9137
      3352 9132 3352 9126 3356 9124 3287 9081
      3269 9071 3265 9073 3262 9070 3262 9072
      3259 9066 3255 9066 3254 9062 3249 9059
      3235 9063 3235 9069 3233 9070 3219 9118
TIME...MOT...LOC 1754Z 250DEG 22KT 3336 9175 3230 9113

BYB
Local storm report, Jun 6, 1:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT THU JUN 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     5 NE FRENCH CAMP        33.35N 89.34W
06/05/2013                   CHOCTAW            MS   LAW ENFORCEMENT

            REPORTS OF A TREE DOWN ON THE NATCHEZ TRACE PARKWAY
            BETWEEN FRENCH CAMP AND STEWART WEIR ROAD.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:31 PM CDTSevere Thunderstorm WarningJANJones44 min
Jun 5, 7:47 PM CDTSpecial Weather StatementJANForrest43 min
Jun 5, 8:18 PM CDTSpecial Weather StatementJANForrest32 min
Jun 5, 11:27 PM CDTSpecial Weather StatementJANWarren43 min
Jun 5, 11:37 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren53 min
Jun 5, 11:41 PM CDTSevere Thunderstorm WarningJANWarren49 min
Jun 6, 12:51 AM CDTSpecial Weather StatementJANWarren44 min
Jun 6, 1:54 AM CDTFlash Flood WarningJANYazoo2 hr
Jun 6, 4:55 AM CDTSpecial Weather StatementJANIssaquena45 min
Jun 6, 12:19 PM CDTSpecial Weather StatementJANCopiah46 min
Jun 6, 12:27 PM CDTSpecial Weather StatementJANSimpson43 min
Jun 6, 12:55 PM CDTSpecial Weather StatementJANIssaquena, Sharkey, Warren60 min
Jun 6, 1:02 PM CDTSevere Thunderstorm WarningJANCopiah43 min
Jun 6, 1:14 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington61 min
Jun 6, 1:20 PM CDTSevere Thunderstorm WarningJANSimpson25 min
Jun 6, 1:27 PM CDTSevere Thunderstorm WarningJANScott, Smith48 min
Jun 6, 1:38 PM CDTSpecial Weather StatementJANRankin32 min
Jun 6, 1:41 PM CDTSevere Thunderstorm WarningJANHinds, Rankin49 min
Jun 6, 1:45 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence45 min
Jun 6, 1:49 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington56 min
Jun 6, 1:52 PM CDTSevere Thunderstorm WarningJANLawrence38 min
Jun 6, 1:56 PM CDTSevere Thunderstorm WarningJANRankin49 min
Jun 6, 2:15 PM CDTSpecial Weather StatementJANHumphreys, Madison, Sharkey, Yazoo60 min
Jun 6, 2:27 PM CDTSevere Thunderstorm WarningJANJasper, Smith33 min
Jun 6, 2:43 PM CDTSevere Thunderstorm WarningJANSunflower47 min
Jun 6, 2:46 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Yazoo44 min
Jun 6, 2:50 PM CDTSevere Thunderstorm WarningJANForrest, Jones25 min
Jun 6, 3:03 PM CDTSevere Thunderstorm WarningJANHolmes42 min
Jun 6, 3:10 PM CDTSpecial Weather StatementJANNewton30 min
Jun 6, 3:17 PM CDTSevere Thunderstorm WarningJANRankin, Scott43 min
Jun 6, 3:19 PM CDTFlash Flood WarningJANRankin116 min
Jun 6, 3:21 PM CDTFlash Flood WarningJANForrest, Lamar114 min
Jun 6, 3:28 PM CDTSpecial Weather StatementJANCarroll, Leflore62 min
Jun 6, 3:48 PM CDTSpecial Weather StatementJANLauderdale, Neshoba, Newton62 min
Jun 6, 3:50 PM CDTSpecial Weather StatementJANNoxubee30 min
Jun 6, 4:05 PM CDTSpecial Weather StatementJANAttala, Leake, Montgomery60 min
Jun 6, 4:08 PM CDTSpecial Weather StatementJANNoxubee32 min
Jun 6, 4:28 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba47 min
Jun 6, 4:52 PM CDTSpecial Weather StatementJANWinston33 min
Jun 6, 5:06 PM CDTFlash Flood WarningJANWinston114 min
Jun 6, 5:18 PM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba117 min
Jun 6, 5:51 PM CDTFlash Flood WarningJANLowndes114 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.